MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY STERLING CUDA; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

CONSOLIDATED MEDICAL EQUIPMENT COMPANY STERLING CUDA; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Catalog Number C9951A
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/08/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The sales representative reported on behalf of the customer that the device, c9951a, sterling cuda shaver blade, 2.0 mm, was being used during a right wrist arthroscopy procedure on (b)(6) 2025 when it was reported, ¿two shavers both lot lot#1415418 broke off during a case, and a part of the tip was not recovered from the patient.The case was delayed 10 minutes.¿.There was no report of medical intervention or hospitalization for the user.The procedure was completed without an alternate device causing a 10-minute delay.The patient was reported as discharged home.This report is being raised due to the reported injury of fragmentation remaining in the patient.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.H3 other text: device not yet received.
 
Additional Manufacturer Narrative
Examination of the returned used devices item c9951a, qty of 2 found inner 2.0mm cuda detached from the inner tube assembly from both returned devices.Detached inner cuda were not returned for the evaluation.Examination was performed per print a30-642-088, rev-ac.Note: customer returned a total of 3 new shaver blades, item c9951a, lot 1415418 and evaluation found no issues with returned new product.Root cause cannot be determined, however, based upon ifu; a possible cause of this event could be excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of 2 devices for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 4 complaints, regarding 5 devices, for this device family and failure mode.During this same time frame 847,101 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.000006.Per the instructions for use, the user is advised do not apply excessive loading on the shaver blade or bur.Cutting performance is not increased with force.Excessive force or using shaver blades or burs as a lever can cause damage to the device including permanent deformation, shedding of metal (wear), motor seizure, and overheating.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description

Brand Name
STERLING CUDA
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key22628726
Report Number3007305485-2025-00119
Device Sequence Number9074085
Product Code GFA
UDI-Device Identifier10845854021729
UDI-Public(01)10845854021729(17)290918(10)1415418
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC9951A
Device Lot Number1415418
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2025
Supplement Date Received by Manufacturer08/25/2025
Initial Report FDA Received Date07/28/2025
Supplement Report FDA Received Date09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age36 YR
Patient SexMale
Patient Weight108 KG
Patient EthnicityNon Hispanic